MAUDE Adverse Event Report: ACCLARENT, INC. TRUDI PROBE, 0, 5IN; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT

ACCLARENT, INC. TRUDI PROBE, 0, 5IN; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Catalog Number TDP0005
Medical Device Problem Code Incorrect Interpretation of Signal (1543)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.D.4: the product lot number is not available / not reported.The expiration date of the device is not known.H.4: the device manufacture date is not known as the device lot number is not available / not reported.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3005172759-2024-00009.
 
Event or Problem Description
The healthcare professional reported that during a hybrid primary functional endoscopic sinus surgery (fess) procedure in the operating room (or), while navigating a trudi probe, 0, 5in (tdp0005, lot unknown, serial number (b)(6) inaccurate by displaying the device was farther left and inferior to where it was located.Caller replaced the device with a second trudi probe, 0, 5in (tdp0005, lot unknown, serial number (b)(6), with no resolution.Caller then switched to the spin plus balloon to continue the procedure.No non acclarent devices were used.The acclarent device(s) did not function as expected.There was no allegation that a death or serious injury occurred due to the use of the product.There was no report of the patient requiring medical intervention as a result the alleged product issue.Additional event information received on 18-jan-2024 indicated that the patient tracker was not moved nor was the patient tracker cable under tension in relation to the event.Only one ct scan was attempted to be used with one device.The axial computed tomography (ct) was used as the primary image.No ferromagnetic material was placed within the trudi zone.The emitter pas did not move.No other device¿s shaft was in proximity to an emitter pad¿s transmitter.For the trudi probe, 0, 5in (b)(6), the bar below the device icon on the trudi system monitor was ¿green¿ when the accuracy was noted.There was no other error message on the trudi nav monitor for the device.The device was plugged after registration.The inaccuracy was determined by placing the probe on known landmarks and observing the variance.The crosshairs did not turn.The inaccuracy was probably about 2mm.For the second trudi probe, 0, 5in (b)(6), the bar below the device icon on the trudi system monitor was ¿green¿ when the accuracy was noted.There was no other error message on the trudi nav monitor for the device.The device was plugged after registration.The inaccuracy was determined by placing the probe on known landmarks and observing the variance.The crosshairs did not turn.The inaccuracy was about 2mm.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, g3, g6, h2, h3, h6 and h10.Complaint conclusion: the healthcare professional reported that during a hybrid primary functional endoscopic sinus surgery (fess) procedure in the operating room (or), while navigating a trudi probe, 0, 5in (tdp0005, lot unknown, serial number (b)(6).Inaccurate by displaying the device was farther left and inferior to where it was located.Caller replaced the device with a second trudi probe, 0, 5in (tdp0005, lot unknown, serial number (b)(6).), with no resolution.Caller then switched to the spin plus balloon to continue the procedure.No non acclarent devices were used.The acclarent device(s) did not function as expected.There was no allegation that a death or serious injury occurred due to the use of the product.There was no report of the patient requiring medical intervention as a result the alleged product issue.Additional event information received on 18-jan-2024 indicated that the patient tracker was not moved nor was the patient tracker cable under tension in relation to the event.Only one ct scan was attempted to be used with one device.The axial computed tomography (ct) was used as the primary image.No ferromagnetic material was placed within the trudi zone.The emitter pas did not move.No other device¿s shaft was in proximity to an emitter pad¿s transmitter.For the trudi probe, 0, 5in ((b)(6).), the bar below the device icon on the trudi system monitor was ¿green¿ when the accuracy was noted.There was no other error message on the trudi nav monitor for the device.The device was plugged after registration.The inaccuracy was determined by placing the probe on known landmarks and observing the variance.The crosshairs did not turn.The inaccuracy was probably about 2mm.For the second trudi probe, 0, 5in ((b)(6).), the bar below the device icon on the trudi system monitor was ¿green¿ when the accuracy was noted.There was no other error message on the trudi nav monitor for the device.The device was plugged after registration.The inaccuracy was determined by placing the probe on known landmarks and observing the variance.The crosshairs did not turn.The inaccuracy was about 2mm.A non-sterile trudi probe straight (0°) / sn (b)(6) device was received and contained in the decontamination bag.Upon arrival, the device was visually inspected and there were no signs of damage.However, the malleable probe was bent beyond 90-degree in a sharp angle, suggesting that the bending tool was not properly used.The electrical functionality was tested, and the device was confirmed to be within specifications for all the connectivity and isolation values.The device was then connected to the trudi system and brought above the emitter pad (trudi zone), which caused the status bar to be highlighted green.The device had a normal connection and response.The probe cannot be tested in the magcs due to the device received as bent.The device would not fit into the jig and, therefore cannot be able to compare to its initial calibrated state.The manufacturing record evaluation (mre) cannot be performed due to the lot number was not provided.The customer complaint could not be fully evaluated due to the condition in which the device was received.The device did not show any error or recognition issue in the electrical test.However, the shaft sharp bent condition precluded proper testing and it cannot be determined if this condition affected the location accuracy.Although no conclusion could be reached on the cause of the encountered failure during the procedure, the instructions for use (ifu) provides the following precautions: - the trudi¿ probe is a precision instrument and must be handled with care.Excessive bending/unbending the distal tip or altering the trudi¿ probe stainless steel shaft may adversely impact the performance of the device or result in patient harm.- metal interference caused by a ferromagnetic material placed within the trudi® zone may affect location accuracy, which can cause difficulty tracking navigated devices.This may include certain types of surgical devices.Keep ferromagnetic materials away from the sensor at the distal end of the trudi ® shaver blade when using the trudi ® shaver blade for location.As part of acclarent¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest that the failure reported is related to manufacture or design, no capa activity is required.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
TRUDI PROBE, 0, 5IN
Common Device Name
EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18687285
Report Number3005172759-2024-00008
Device Sequence Number20460332
Product Code PGW
UDI-Device Identifier10705031464193
UDI-Public10705031464193
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K193453
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTDP0005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2024
Supplement Date Received by Manufacturer03/18/2024
Initial Report FDA Received Date02/12/2024
Supplement Report FDA Received Date03/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown